Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Child has mouth sores after inhaling corticosteroid. Hole in roof of mouth?

My 4 1/2 year old son has developed many symptoms since taking an inhaled corticosteroid for six weeks. One of the symptoms was sores in the mouth. Not thrush. He told me two days ago that one of the sores feels like a hole now. I figured it was just healing . Yesterday while eating he screamed and said that a piece of the cucumber he was eating went into his ear. This happened twice. While taking the steroid, he had mentioned many times that it felt really cold in his mouth on the left side. Can he really have a small hole in the roof of his mouth? and can food actually get into or feel like it is getting into his ear?
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Pediatrician 's  Response
this is occurring because of misdirection of nerve. due to steroids there was sore in the mouth and during regeneration there is abnormal connection between two nerves which supplies oral cavity and ear, because these 2 nerves remains side by side. so when the child chews the pain is felt in the ear.
Answered: Sat, 17 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor